Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 158, NWS St. Louis, MO

June 11, 20114 counties in Missouri

NWS St. Louis, MO issued this river flood warning at Jun 11, 2011, 9:48 AM CDT for 4 counties in Missouri. It took effect at Jun 12, 2011, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 11, 2011, 9:48 AM CDT (14:48 UTC)
In effect from
Jun 12, 2011, 7:00 PM CDT
Expired
Jun 11, 2011, 9:09 PM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Jefferson City (JFFM7).

Action stage
21 ft
Minor stage
23 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WGUS43 KLSX 111449
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
948 AM CDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MISSOURI RIVER 

     AT JEFFERSON CITY AFFECTING BOONE...CALLAWAY...COLE 
     AND MONITEAU COUNTIES


.THIS FLOOD WARNING IS A RESULT OF SHORT TERM RISES ATTRIBUTED TO 
RUNOFF DUE TO RECENT PRECIPITATION EVENTS ACROSS THE MISSOURI RIVER 
BASIN. PLEASE NOTE THAT CURRENT FORECAST STAGES ONLY INCLUDE 24 HOURS 
OF FORECAST PRECIPITATION...AND UPSTREAM RESERVOIR RELEASES FOR THE 
NEXT SEVERAL DAYS. DUE TO SNOW MELT ACROSS NORTHERN PORTIONS OF THE 
MISSOURI RIVER BASIN WHICH HAS FILLED RESERVOIRS TO CAPACITY...
RECORD UPSTREAM RESERVOIR RELEASES HAVE BEGUN AND WILL LIKELY CONTINUE 
FOR MUCH OF THE SUMMER. THIS WILL CAUSE DOWNSTREAM LOCATIONS ALONG 
THE MISSOURI RIVER TO REMAIN IN FLOOD THROUGH JULY...WITH THE LIKELIHOOD 
OF SIGNIFICANTLY HIGHER RIVER STAGES AND MORE SERIOUS FLOODING CONCERNS 
DURING THE COMING WEEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC019-027-051-135-121448-
/O.NEW.KLSX.FL.W.0158.110613T0000Z-110614T1200Z/
/JFFM7.1.ER.110613T0000Z.110613T0000Z.110613T1200Z.NO/
948 AM CDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT JEFFERSON CITY
* FROM SUNDAY EVENING TO TUESDAY MORNING.
* AT  9:00 AM SATURDAY THE STAGE WAS 22.4 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE 
  SUNDAY EVENING.
* IMPACT...AT 23.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/12  06/13  06/14  06/15  06/16

MISSOURI RIVER
  JEFFERSON CITY  23.0   22.44      22.7   23.0   22.0   21.4   21.4
1 follow-up statement
340 
WGUS83 KLSX 120209
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT SAT JUN 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
                        THE MISSOURI RIVER AT 

                           ...JEFFERSON CITY


THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC019-027-051-135-120239-
/O.CAN.KLSX.FL.W.0158.000000T0000Z-110614T1200Z/
/JFFM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 PM CDT SAT JUN 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER AT JEFFERSON CITY.
* AT 8 PM SATURDAY THE STAGE WAS 22.6 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 22.8 FEET 
  TOMORROW MORNING.
* IMPACT...AT 23.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/12  06/13  06/14  06/15  06/16

MISSOURI RIVER
  JEFFERSON CITY  23.0   22.64      22.8   22.2   21.4   21.2   21.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:45 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 11, 6:45 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT SAT JUN 11 2011

.DISCUSSION...
/344 AM CDT SAT JUN 11 2011/

SFC LOW WAS JUST N OF STL METRO AREA EARLY THIS MORNING WITH CDFNT
EXTENDING SWWD TO EXTREME SERN TIP OF KS AND NERN OK. TSRA
CONTINUES JUST N OF THIS CDFNT. MAIN QUESTION WILL BE REGARDING
THE COVERAGE OF ANY TSRA NEAR THE FNT TODAY.

HAVE KEPT POPS ALONG AND S OF THE FNT FOR TODAY. UNCERTAIN WHAT
COVERAGE WILL BE FOR TODAY AS THE FNT WILL BE ORIENTED E-W WITH
BETTER FORCING FURTHER S AND W. STILL...PER LATEST SAT
IMAGE...ACCAS CONTINUES TO DEVELOP ACROSS SE MO WHICH MAY ALLOW
FOR AT LEAST SCT TSRA ACROSS THE SRN HALF OF THE CWA THIS MORNING.
THE CDFNT SHUD CONTINUE TO PUSH PRECIP FURTHER SWD THIS AFTERNOON
KEEPING TONIGHT DRY.

SFC WILL MOVE EWD ON SUN WITH A WRMFNT LIFTING INTO THE AREA.
LOWERED POPS ACROSS ALL BUT CNTL MO AS MDLS HAVE SYSTEM SLOWING
DOWN. HOWEVER...KEPT POPS TO THE MIS RIVER AS MDLS HAVE BEEN TO
SLOW WITH ONSET OF WAA PRECIP THE PAST FEW DAYS. MDLS CONTINUE TO
SUGGEST MCS DEVELOPMENT AFFECTING PORTIONS OF THE CWA STARTING SUN
THRU MON. TSRA ON SUN AND MON WILL HAVE THE POSSIBILITY OF
BECOMING SEVERE GIVEN THE AMOUNT OF INSTABILITY AND DEEP LAYER
SHEAR THAT WILL BE AVAILABLE.

TEMPS DURING THE SHORT TERM WILL BE DIFFICULT AS ANY BREAKS IN
CLOUD COVER WILL MAKE A BIG DIFFERENCE IN MAX TEMPS THRU THE
WEEKEND. TRENDED TWD THE COOLER MOS FOR TODAY AND ESPECIALLY
TONIGHT AS CLOUD COVER SHUD HELP KEEP TEMPS DOWN WITH CLEARING
EXPECTED THIS EVENING. SUN SHUD BE A LITTLER WARMER AS SFC RIDGE
BEGINS TO MOVE EWD WITH MORE SUNSHINE EXPECTED. MDLS SUGGEST TEMPS
WILL MODERATE SOMEWHAT AS UPR RIDGE BUILDS INTO THE AREA.

PREV FCST LOOKS GOOD GIVEN LATEST MDL GUIDANCE AND MADE FEW IF ANY
CHANGES FOR TUES AND BEYOND.

TILLY

&&

.AVIATION...
/642 AM CDT SAT JUN 11 2011/

COLD FRONT MAKING STEADY PROGRESS SOUTH ACROSS MISSOURI AND
ILLINOIS. CONVECTION NOW CONFINED TO CENTRAL ILLINOIS AND BELIEVE
THAT TERMINALS ARE NOW CLEAR OF THUNDERSTORMS. MVFR AND PATCHY IFR
CONDITIONS CAN BE EXPECTED POST FRONTAL THIS MORNING...WITH VFR
CONDITIONS RETURNING BY TONIGHT AS HIGH PRESSURE BUILDS INTO THE
REGION. LIGHT NORTHWEST WIND IS EXPECTED.

SPECIFICS FOR KSTL...
MVFR CLOUDS ARE TRYING TO MAKE THEIR WAY SOUTH BEHIND THE COLD
FRONT...BUT WITH DAYTIME HEATING BELIEVE THESE WILL BECOME VFR AS
THEY PROGRESS SOUTH. OTHERWISE A LIGHT NORTHWEST WIND IS EXPECTED.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 11, 4:49 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
449 AM CDT SAT JUN 11 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
449 AM CDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY ACROSS PORTIONS OF
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME. HOWEVER... THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA FROM LATE SUNDAY
INTO WEDNESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

TILLY

In the hours before

Special weather statement, Jun 11, 4:37 AM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 AM CDT SAT JUN 11 2011

ILZ100-101-MOZ064-111015-
MADISON IL-ST. CLAIR IL-ST. LOUIS CITY MO-
437 AM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...NORTHWESTERN
ST. CLAIR AND SOUTHWESTERN MADISON COUNTIES UNTIL 515 AM CDT...

AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ST. LOUIS...MOVING NORTHEAST AT 45 MPH.
THIS STORM IS PRODUCING PEA TO NICKEL SIZE HAIL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNTOWN ST. LOUIS...
  VENICE...
  EAST ST. LOUIS...
  CENTREVILLE...
  MADISON...
  WASHINGTON PARK...
  GRANITE CITY...
  CASEYVILLE...
  FAIRVIEW HEIGHTS...
  PONTOON BEACH...
  BROOKLYN...
  FAIRMONT CITY...
  SAUGET...

CVKING
Special weather statement, Jun 11, 4:57 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 AM CDT SAT JUN 11 2011

MOZ063-064-111045-
ST. LOUIS MO-ST. LOUIS CITY MO-
457 AM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LOUIS CITY AND
NORTHEASTERN ST. LOUIS COUNTIES UNTIL 545 AM CDT...

AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINLOCH...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLACK JACK...
  BELLEFONTAINE NEIGHBORS...
  RIVERVIEW...
  SPANISH LAKE...

CVKING
Special weather statement, Jun 11, 5:06 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 AM CDT SAT JUN 11 2011

ILZ100-MOZ064-111045-
MADISON IL-ST. LOUIS CITY MO-
506 AM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LOUIS CITY AND
SOUTHWESTERN MADISON COUNTIES UNTIL 545 AM CDT...

AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERVIEW...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH ST. LOUIS CITY...
  GRANITE CITY...
  PONTOON BEACH...
  MITCHELL...
  POAG...

CVKING
Local storm report, Jun 11, 6:27 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 AM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             NEW ATHENS              38.32N  89.88W
06/11/2011  E0.25 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

JP
Local storm report, Jun 11, 7:53 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HAIL             COLUMBIA                38.46N  90.23W
06/11/2011  E0.25 INCH       MONROE             IL   TRAINED SPOTTER

            HAIL LASTED TEN MINUTES

&&

JP
Local storm report, Jun 11, 8:19 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 AM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       BELLEVILLE              38.53N  90.00W
06/11/2011  M1.89 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:23 PM CDTTornado WarningLSXAudrain, Monroe30 min
Jun 10, 7:29 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls46 min
Jun 10, 7:32 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway43 min
Jun 10, 7:33 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau42 min
Jun 10, 7:42 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery48 min
Jun 10, 7:58 PM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren47 min
Jun 10, 8:13 PM CDTSevere Thunderstorm WarningLSXAudrain47 min
Jun 10, 8:16 PM CDTSevere Thunderstorm WarningLSXBoone27 min
Jun 10, 8:45 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike35 min
Jun 10, 8:48 PM CDTTornado WarningLSXAudrain, Callaway27 min
Jun 10, 8:54 PM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade51 min
Jun 10, 8:57 PM CDTFlash Flood WarningLSXAudrain4 hr
Jun 10, 9:06 PM CDTSevere Thunderstorm WarningLSXMontgomery, Warren39 min
Jun 10, 9:11 PM CDTSevere Thunderstorm WarningLSXMarion49 min
Jun 10, 9:23 PM CDTSevere Thunderstorm WarningLSXFranklin52 min
Jun 10, 9:33 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren42 min
Jun 10, 9:47 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby43 min
Jun 10, 9:51 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis39 min
Jun 10, 9:53 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren52 min
Jun 10, 9:58 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis35 min
Jun 10, 10:07 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren39 min
Jun 10, 10:18 PM CDTAreal Flood AdvisoryLSXMarion, Ralls3 hr
Jun 10, 10:30 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis23 min
Jun 10, 10:44 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis2 hr
Jun 11, 12:22 AM CDTSevere Thunderstorm WarningLSXLincoln17 min

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.